MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS ELITE FDS 4.5MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS ELITE FDS 4.5MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDSE45020
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes Stenosis (2263); Obstruction/Occlusion (2422)
Date of Event 05/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during endovascular flow diverter implantation procedure on (b)(6) 2024, there was some mal-apposition of the subject flow diverter stent in the form of a ledge on the proximal end of the subject stent.Another stent was deployed inside it to reduce the ledge.On (b)(6) 2025, it was notified that follow up imaging revealed that the internal carotid artery completely occluded due to intimal hyperplasia at the level of the subject stent.The patient is well and is asymptomatic.No other information is available.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual testing as well as functional testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no indication of a user related issue.The preoperative type, shape, and size of the intracranial aneurysm was saccular, ~5mm.The size of the stent was appropriate for treatment site.An endovascular aneurysmal coil embolization was not performed with flow diverter stent placement procedure.Full expansion of stent cell with apposition to vessel wall was achieved after implantation and confirmed under fluoroscopy.The device performed as intended.There was some mal apposition in the form of a ledge on the proximal end of the stent.A stent was deployed inside it to reduce the ledge.After that deployment there was no longer mal apposition, and the physician was confident in the result.There was no resistance encountered at any point during the procedure and no force was used to overcome resistance.There were no changes observed in the size or shape of the aneurysm during follow-up.The anatomical location of the stent implantation was elite- supraclinoid to cavernous- ez- anterior genu to proximal cavernous.There was no unanticipated medical intervention that was involved in relation to the alleged event or product malfunction.The patient is not on added medication or treatment due to the reported events.The patient was out on dapt pre and post procedure.There was no surgical delay during procedure.The adverse event did not result in inpatient hospitalization or prolongation of existing hospitalization.The physician does not allege any malfunction or nonconformance against the device.The cause for vessel occlusion was intimal hyperplasia.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.An assignable cause of anticipated procedural complication will be assigned to the reported ¿patient vessel occlusion¿ and ¿patient parent vessel stenosis¿ as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned to the reported issue ¿stent failed/unable to open¿.
 
Event or Problem Description
It was reported that during endovascular flow diverter implantation procedure on (b)(6) 2024, there was some mal-apposition of the subject flow diverter stent in the form of a ledge on the proximal end of the subject stent.Another stent was deployed inside it to reduce the ledge.On 08 may 2025, it was notified that follow up imaging revealed that the internal carotid artery completely occluded due to intimal hyperplasia at the level of the subject stent.The patient is well and is asymptomatic.No other information is available.

Brand Name
SURPASS ELITE FDS 4.5MM X 20MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22115028
Report Number3008881809-2025-00304
Device Sequence Number15247701
Product Code OUT
UDI-Device Identifier07613327582925
UDI-Public(01)07613327582925(17)270828(10)25148449
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P170024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFDSE45020
Device Lot Number25148449
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM EZ STENT (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown